TheNigerianVoice Online Radio Center

My Menstrual Cramps Are Terrible

By Daily Graphic
Dear Auntie Betty, I am a girl of 17 and in SSS Two. I always experience serious pains in my abdomen whenever I menstruate. The pain is so severe that I sometimes find it difficult to stand or urinate.

I also miss classes sometimes because I can't sit straight but have to lie down. I went to the hospital and the doctor said it's normal and that it would stop when I gave birth.

He, however, prescribed some pain killers for me. After I take the drugs, the pain ceases briefly and starts again after some time. Sometimes I vomit and my friends become suspicious of me.

I'm very worried because one of my friends told me that if I continued taking the pain killers, they would finally destroy my womb and I might become barren in future. Auntie, is it true?

Lilian,
Jirapa.

Dear Lilian, If you've seen a doctor about your situation just once, ask your parents to take you back to him and tell him that you still experience the pain even after you have taken the drugs.

It will also guide him to find out whether there is any problem apart from the menstrual cramps. He can also refer you to a gynaecologist if it becomes so necessary.

If after you've seen him and he says there is nothing to it, then take his word for it.

All those characteristics such as the vomiting are normal with girls who have severe menstrual cramps. So don't be worried. Once you are not in any sexual relationship, you cannot get pregnant.

It is also not true that those pain killers will make you barren, so don't listen to your friends and ignore any suggestions they give you to help stop the pain.